Alert archive / Tennessee / River Flood Advisories in 2009

River Flood Advisory 13, NWS Nashville, TN

May 6, 2009Perry County, Tennessee

NWS Nashville, TN issued this river flood advisory at May 6, 2009, 11:21 AM CDT for Perry County, Tennessee. It took effect at May 6, 2009, 1:00 PM CDT. It was in force for 55 hr.

The area

The counties it named.

The facts

Issued
May 6, 2009, 11:21 AM CDT (16:21 UTC)
In effect from
May 6, 2009, 1:00 PM CDT
Expired
May 8, 2009, 8:05 PM CDT
In force
55 hr
Issued by
NWS Nashville, TN

County Perry County, TN

The river

Written for the forecast point Buffalo River near Lobelville (LBVT1).

Action stage
10 ft
Minor stage
14 ft
Moderate stage
18 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03604400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS84 KOHX 061621
FLSOHX
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE NASHVILLE TN 
1121 AM CDT WED MAY 06 2009

 
...THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A FLOOD ADVISORY FOR
THE FOLLOWING RIVERS IN MIDDLE TENNESSEE...

  BUFFALO RIVER NEAR LOBELVILLE AFFECTING PERRY COUNTY 

.RECENT RAINFALL ACROSS MIDDLE TENNESSEE WILL CAUSE TO THE BUFFALO RIVER NEAR 
LOBELVILLE TO RISE TO NEAR FLOOD STAGE TOMORROW. EXPECT THE RIVER TO REMAIN HIGH 
OVER THE NEXT COUPLE OF DAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC135-070421-
/O.NEW.KOHX.FL.Y.0013.090506T1800Z-090509T0600Z/
/LBVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1121 AM CDT WED MAY 06 2009

THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A
* FLOOD ADVISORY FOR
  THE BUFFALO RIVER NEAR LOBELVILLE
* FROM THIS AFTERNOON UNTIL LATE FRIDAY NIGHT.
* AT 11AM WEDNESDAY THE STAGE WAS 9.3 FEET.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR FLOOD STAGE TOMORROW.
* AT 14.0 FEET...GILMER BRIDGE ROAD AND RUSSELL CREEK ROAD BEGIN TO FLOOD. 
  LEEPER BOTTOM AND QUALLS BEND ROAD BECOME FLOODED AS WELL.
* AT 12.0 FEET...PORTIONS OF SECONDARY ROADS NEAR OLD HIGHWAY 13 ARE INUNDATED.
* AT 10.0 FEET...WATER INUNDATES LOW LYING AREAS AND AGRICULTURAL LAND ALONG THE
  RIVER.

$$
6 follow-up statements
000 
WGUS84 KOHX 061942
FLSOHX
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE NASHVILLE TN 
242 PM CDT WED MAY 06 2009

 
...THE FLOOD ADVISORY CONTINUES FOR THE BUFFALO RIVER...

  BUFFALO RIVER NEAR LOBELVILLE AFFECTING PERRY COUNTY 
 
.RECENT RAINFALL ACROSS MIDDLE TENNESSEE WILL CAUSE TO THE BUFFALO RIVER NEAR 
LOBELVILLE TO RISE TO NEAR FLOOD STAGE TOMORROW. EXPECT THE RIVER TO REMAIN HIGH 
OVER THE NEXT COUPLE OF DAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC135-070742-
/O.CON.KOHX.FL.Y.0013.000000T0000Z-090509T0600Z/
/LBVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
242 PM CDT WED MAY 06 2009

THE FLOOD ADVISORY CONTINUES FOR
  THE BUFFALO RIVER NEAR LOBELVILLE
* UNTIL LATE FRIDAY NIGHT.
* AT 02PM WEDNESDAY THE STAGE WAS 9.2 FEET AND STEADY.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR FLOOD STAGE TOMORROW EVENING.
* AT 14.0 FEET...GILMER BRIDGE ROAD AND RUSSELL CREEK ROAD BEGIN TO FLOOD. 
  LEEPER BOTTOM AND QUALLS BEND ROAD BECOME FLOODED AS WELL.
* AT 12.0 FEET...PORTIONS OF SECONDARY ROADS NEAR OLD HIGHWAY 13 ARE INUNDATED.
* AT 10.0 FEET...WATER INUNDATES LOW LYING AREAS AND AGRICULTURAL LAND ALONG THE
  RIVER.

$$
000 
WGUS84 KOHX 071402
FLSOHX
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE NASHVILLE TN 
902 AM CDT THU MAY 07 2009

 
...THE FLOOD ADVISORY CONTINUES FOR THE BUFFALO RIVER...

  BUFFALO RIVER NEAR LOBELVILLE AFFECTING PERRY COUNTY 
 
. RECENT RAINFALL EXPECTED TO CAUSE THE BUFFALO RIVER TO RISE TO NEAR FLOOD
STAGE LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB 
PAGE AT HTTP://AHPS.SRH.NOAA.GOV/INDEX.PHP?WFO=OHX.

&&

TNC135-080202-
/O.CON.KOHX.FL.Y.0013.000000T0000Z-090509T0600Z/
/LBVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
902 AM CDT THU MAY 07 2009

THE FLOOD ADVISORY CONTINUES FOR
  THE BUFFALO RIVER NEAR LOBELVILLE
* UNTIL LATE FRIDAY NIGHT
* AT 08AM THURSDAY THE STAGE WAS 10.5 FEET
* FLOOD STAGE IS 14.0 FEET
* FORECAST...THE RIVER WILL RISE TO NEAR 14.0 FEET AFTER MIDNIGHT TOMORROW
* AT 14.0 FEET...GILMER BRIDGE ROAD AND RUSSELL CREEK ROAD BEGIN TO FLOOD. 
  LEEPER BOTTOM AND QUALLS BEND ROAD BECOME FLOODED AS WELL.
* AT 12.0 FEET...PORTIONS OF SECONDARY ROADS NEAR OLD HIGHWAY 13 ARE INUNDATED.
* AT 10.0 FEET...WATER INUNDATES LOW LYING AREAS AND AGRICULTURAL LAND ALONG THE
  RIVER.

$$
000 
WGUS84 KOHX 071739
FLSOHX
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE NASHVILLE TN 
1239 PM CDT THU MAY 07 2009

 
...THE FLOOD ADVISORY CONTINUES FOR THE BUFFALO RIVER...

  BUFFALO RIVER NEAR LOBELVILLE AFFECTING PERRY COUNTY 
 
.WATER LEVELS ARE EXPECTED TO RISE TO...BUT REMAIN BELOW...FLOOD STAGE LATE 
TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC135-080539-
/O.CON.KOHX.FL.Y.0013.000000T0000Z-090509T0600Z/
/LBVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1239 PM CDT THU MAY 07 2009

THE FLOOD ADVISORY CONTINUES FOR
  THE BUFFALO RIVER NEAR LOBELVILLE
* UNTIL LATE FRIDAY NIGHT
* AT 12PM THURSDAY THE STAGE WAS 10.9 FEET AND RISING.
* FLOOD STAGE IS 14.0 FEET
* FORECAST...THE RIVER WILL RISE TO NEAR 13.5 FEET AFTER MIDNIGHT TOMORROW.
* AT 14.0 FEET...GILMER BRIDGE ROAD AND RUSSELL CREEK ROAD BEGIN TO FLOOD. 
  LEEPER BOTTOM AND QUALLS BEND ROAD BECOME FLOODED AS WELL.
* AT 12.0 FEET...PORTIONS OF SECONDARY ROADS NEAR OLD HIGHWAY 13 ARE INUNDATED.
* AT 10.0 FEET...WATER INUNDATES LOW LYING AREAS AND AGRICULTURAL LAND ALONG THE
  RIVER.

$$
000 
WGUS84 KOHX 080206
FLSOHX
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE NASHVILLE TN 
906 PM CDT THU MAY 07 2009

 
...THE FLOOD ADVISORY CONTINUES FOR THE BUFFALO RIVER...

  BUFFALO RIVER NEAR LOBELVILLE AFFECTING PERRY COUNTY 
 
.WATER LEVELS ON THE BUFFALO RIVER NEAR LOBELVILLE ARE EXPECTED TO RISE
TO...BUT REMAIN BELOW...FLOOD STAGE BOTH LATE TONIGHT AND EARLY ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC135-081406-
/O.CON.KOHX.FL.Y.0013.000000T0000Z-090509T0600Z/
/LBVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
906 PM CDT THU MAY 07 2009

THE FLOOD ADVISORY CONTINUES FOR
  THE BUFFALO RIVER NEAR LOBELVILLE
* UNTIL FURTHER NOTICE.
* AT 08PM THURSDAY THE STAGE WAS 11.9 FEET.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 13.5 FEET AFTER MIDNIGHT TOMORROW.
* AT 14.0 FEET...GILMER BRIDGE ROAD AND RUSSELL CREEK ROAD BEGIN TO FLOOD. 
  LEEPER BOTTOM AND QUALLS BEND ROAD BECOME FLOODED AS WELL.
* AT 12.0 FEET...PORTIONS OF SECONDARY ROADS NEAR OLD HIGHWAY 13 ARE INUNDATED.
* AT 10.0 FEET...WATER INUNDATES LOW LYING AREAS AND AGRICULTURAL LAND ALONG THE
  RIVER.

$$
MTP
000 
WGUS84 KOHX 081420
FLSOHX
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE NASHVILLE TN 
920 AM CDT FRI MAY 08 2009

 
...THE FLOOD ADVISORY CONTINUES FOR THE BUFFALO RIVER...

  BUFFALO RIVER NEAR LOBELVILLE AFFECTING PERRY COUNTY 
 
.WATER LEVELS ON THE BUFFALO RIVER ARE BEGINNING TO SUBSIDE...BUT ARE 
EXPECTED TO REMAIN HIGH THROUGH SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC135-090220-
/O.CON.KOHX.FL.Y.0013.000000T0000Z-090510T1200Z/
/LBVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
920 AM CDT FRI MAY 08 2009

THE FLOOD ADVISORY CONTINUES FOR
  THE BUFFALO RIVER NEAR LOBELVILLE
* UNTIL SUNDAY MORNING.
* AT 09AM FRIDAY THE STAGE WAS 11.8 FEET AND FALLING.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO SLOWLY FALL THROUGH THIS AFTERNOON.
* AT 12.0 FEET...PORTIONS OF SECONDARY ROADS NEAR OLD HIGHWAY 13 ARE INUNDATED.
* AT 10.0 FEET...WATER INUNDATES LOW LYING AREAS AND AGRICULTURAL LAND ALONG THE
  RIVER.

$$
000 
WGUS84 KOHX 090105
FLSOHX
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE NASHVILLE TN 
805 PM CDT FRI MAY 08 2009

 
...THE FLOOD ADVISORY CONTINUES FOR THE BUFFALO RIVER...

  BUFFALO RIVER NEAR LOBELVILLE AFFECTING PERRY COUNTY 
 
.WATER LEVELS ON THE BUFFALO RIVER NEAR LOBELVILLE HAVE SUBSIDED
AND ARE EXPECTED TO REMAIN BELOW FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC135-090300-
/O.CAN.KOHX.FL.Y.0013.000000T0000Z-090510T1200Z/
/LBVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
805 PM CDT FRI MAY 08 2009

THE FLOOD ADVISORY IS CANCELLED FOR
  THE BUFFALO RIVER NEAR LOBELVILLE
* AT 07PM FRIDAY THE STAGE WAS 9.7 FEET.
* FLOOD STAGE IS 14.0 FEET.

$$
MTP

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at May 6, 11:15 AM CDT, 6 minutes earlier.

Area forecast discussion, May 6, 11:15 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1115 AM CDT WED MAY 6 2009

.UPDATE...HEAVY RAIN THREAT FOR TODAY HAS DIMINISHED SIGNIFICANTLY
OVER SOUTHWESTERN MIDDLE TENNESSEE AND HAVE CANCELLED THE FLOOD
WATCH FOR AREAS WEST OF COFFEE, CANNON AND DEKALB COUNTIES. HEAVY
RAIN THREAT FOR EASTERN AREAS WILL LIKELY DIMINISH DURING THE EARLY
AFTERNOON, AND WATCH MAY NEED TO BE DROPPED FOR THOSE AREAS BEFORE
RELEASE OF THE AFTERNOON PACKAGE.

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL STILL BE
POSSIBLE OVER WESTERN AREAS THIS AFTERNOON. HOWEVER, NO WIDESPREAD
HEAVY RAIN IS EXPECTED. FORECAST RUC SOUNDING STATS FOR BNA AT 21Z
ARE AS FOLLOWS:

LI -3, TOTAL TOTALS 44, CAPE 542 J/KG

ANY AFTERNOON SUNSHINE THAT OCCURS, AND ACTS ON REMAINING LOW
LEVEL MOISTURE, WILL HELP THE SHOWERS TO BUBBLE UP.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TNZ011-032-034-
063>066-077>080.

&&

19
Hazardous weather outlook, May 6, 5:07 AM CDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
507 AM CDT WED MAY 6 2009

TNZ011-022-024-032-034-056>066-075-077>080-093>095-071030-
PICKETT-BENTON-HUMPHREYS-PUTNAM-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
507 AM CDT WED MAY 6 2009

...FLOOD WATCH IN EFFECT FROM 7 AM CDT THIS MORNING THROUGH THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THE FOLLOWING WEATHER HAZARD(S) ARE IN EFFECT...

FLOOD WATCH

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.SRH.NOAA.GOV/OHX
OR BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER STALLED FRONT IS EXPECTED TO DEVELOP IN MIDDLE TENNESSEE
THIS WEEKEND. THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL
CONTINUE. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGER ACTIVATION IS NOT ANTICIPATED.

TNZ005>010-023-025>031-033-071030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-HOUSTON-DICKSON-
CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-OVERTON-
507 AM CDT WED MAY 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PRODUCE ONE TO TWO INCHES
OF RAINFALL TODAY. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER STALLED FRONT IS EXPECTED TO DEVELOP IN MIDDLE TENNESSEE
THIS WEEKEND. THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL
CONTINUE. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGER ACTIVATION IS NOT ANTICIPATED.

04

In the hours before

Special weather statement, May 6, 6:07 AM CDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
607 AM CDT WED MAY 6 2009

TNZ005-006-022>026-056>061-075-093>095-061315-
STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-
PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-BEDFORD-WAYNE-
LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...LINDEN...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...SHELBYVILLE...WAYNESBORO...LAWRENCEBURG...
PULASKI
607 AM CDT WED MAY 6 2009

...HEAVY RAINFALL MOVING INTO WEST MIDDLE TENNESSEE...

SHOWERS AND THUNDERSTORMS ARE ON THE INCREASE ACROSS WEST MIDDLE
TENNESSEE. A WARM FRONT IN SOUTHWEST MIDDLE TENNESSEE WILL MOVE
NORTH AND INCREASE RAINFALL RATES. TWO OR MORE INCHES OF RAINFALL
IS POSSIBLE. RESIDENTS IN FLOOD PRONE AREAS SHOULD BE PREPARE TO
TAKE ACTION SHOULD FLOODING DEVELOP.

04
Special weather statement, May 6, 9:29 AM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
929 AM CDT WED MAY 6 2009

TNZ075-077-061530-
BEDFORD-COFFEE-
INCLUDING THE CITIES OF...SHELBYVILLE...TULLAHOMA...MANCHESTER
929 AM CDT WED MAY 6 2009

...STRONG STORMS JUST TO THE SOUTH OF BEDFORD AND COFFEE COUNTIES...

AT 925 AM CDT...STRONG STORMS ARE MOVING NORTHEAST AT 35 MPH TOWARD
SOUTHERN BEDFORD AND SOUTHWEST COFFEE COUNTIES. WE ARE MONITORING
THIS ACTIVITY CLOSELY. TORNADO WARNINGS HAVE BEEN ISSUED BY THE
NATIONAL WEATHER SERVICE OFFICE IN HUNTSVILLE FOR LINCOLN AND
MOORE COUNTIES IN SOUTHERN MIDDLE TENNESSEE.

IF YOU LIVE IN BEDFORD AND COFFEE COUNTIES STAY TUNED TO NOAA WEATHER
RADIO FOR LATER STATEMENTS AND WARNINGS SHOULD THEY BECOME NECESSARY.

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 10:48 AM CDTRiver Flood WarningOHXBedford4 hr

Nearby

River Flood Advisories in Tennessee, 2009Every river flood advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.